Fractional Cauchy problems on bounded domains
By Mark M. Meerschaert, Erkan Nane, Palaniappan Vellaisamy. 2008
223 citations recorded by the source corpus.
Fractional Cauchy problems replace the usual first-order time derivative by a fractional derivative. This paper develops classical solutions and stochastic analogues for fractional Cauchy problems in a bounded domain DR d with Dirichlet boundary conditions. Stochastic solutions are constructed via an inverse stable subordi- nator whose scaling index corresponds to the order of the fractional time derivative. Dirichlet problems corresponding to iterated Brow- nian motion in a bounded domain are then solved by establishing a correspondence with the case of a half-derivative in time. 1. Introduction. In this paper, we extend the approach of Meerschaert and Scheffler ( 23) and Meerschaert et al. (24) to fractional Cauchy problems on bounded domains. Our methods involve eigenfunction expansions, killed Markov processes and inverse stable subordinators. In a recent related paper (7), we establish a connection between fractional Cauchy problems with index β = 1/2 on an unbounded domain, and iterated Brownian motion (IBM), defined as Zt = B(|Yt|), where B is a Brownian motion with values in R d and Y is an independent one-dimensional Brownian motion. Since IBM is also the stochastic solution to a Cauchy problem involving a fourth-order derivative in space (2, 14), that paper also establishes a connection between certain higher-order Cauchy problems and their time-fractional analogues. More generally, Baeumer, Meerschaert and Nane (7) shows a connection between fractional Cauchy problems with β = 1/2 and higher-order Cauchy problems that involve the square of the generator. In the present paper, we
View Paper: https://www.semanticscholar.org/paper/c7cd209083631eba6cf53f8d43f75152a8635104
How researchers see this paper
The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.
- Zhen-Qing Chen
- Mark M. Meerschaert
- Erkan Nane
- Kei Kobayashi
- Palaniappan Vellaisamy
- René L. Schilling
- Marcin Magdziarz
- Quanguo Zhang
Citations in the corpus
- Initial-boundary-value problems for the generalized multi-term time-fractional diffusion equation (2011, unknown): “In the paper [28], the stochastic analogues for the fractional Cauchy problems in a bounded domain with the Dirichlet boundary conditions were introduced and investigated.”
- Distributed-order fractional diffusions on bounded domains (2009, background): “379 (2011) 216–228 217 suitable technical conditions and assuming Dirichlet boundary conditions, the diffusion equation ∂u/∂t = Lu governs a Markov process X(t) killed at the boundary, and the corresponding fractional diffusion equation ∂u/∂t = Lu governs the time-changed process X(Et) [28].”
- The blow-up and global existence of solutions of Cauchy problems for a time fractional diffusion equation (2015, methodology): “In [24], [17], the existence and properties of solutions for a time fractional equation in a bounded domain were considered by applying eigenfunction expansions.”
- Initial-boundary-value problems for the one-dimensional time-fractional diffusion equation (2011, background): “to [1], [6], [8], [21], [23], [25] to mention only few of many recent publications.”
- Fractional Skellam processes with applications to finance (2014, unknown): “Since the one-parameter Mittag-Leffeler function is the eigenfunction for the Caputo derivative [20, 24], Dα t Eα(−λt) = −λEα(−λt), and equation (3.”
- Cauchy problems for fractional differential equations with Riemann-Liouville fractional derivatives ✩ (2012, background): “[11] developed classical solutions and stochastic analogues for fractional Cauchy problems in a bounded domain D ⊂Rd with Dirichlet boundary conditions, stochastic solutions are constructed via an inverse stable subordinator whose scaling index corresponds to the order of the fractional time derivat”
- Time fractional equations and probabilistic representation (2017, background): “(iv) Cauchy problems with distributed order time fractional derivatives (where κ = 0) were also studied in [16] for uniformly elliptic generators of divergence form in bounded C1,γ domains”
- Stochastic Calculus for a Time-Changed Semimartingale and the Associated Stochastic Differential Equations (2009, background): “With regards to Example 3.6, it is possible to discuss SDEs and associated time-fractional PDEs with smooth boundary conditions. Time-fractional PDEs with Dirichlet boundary conditions are treated in [10], but without specifying the connection to SDEs of the form (3.15). 10 4 SDEs Including Terms Dr”
- Asymptotic properties of Brownian motion delayed by inverse subordinators (2013, background): “In this case, the operator Φ t is the Riemann-Liouville fractional derivative 0 D 1 − α t (cf. [52]), Then, (5) becomes the fractional diffusion equation [2, 35, 36, 43, 50].”
- Convolution-Type Derivatives, Hitting-Times of Subordinators and Time-Changed C0-semigroups (2013, unknown): “[21]; Saichev and Zaslavsky [31]; Zaslavsky [38].”